Login      Sign Up
 

Q. Can I take Acyclovir until I find Valcivir?


 

Hello doctor,

Tablet containing Acyclovir 200 mg is only available here. I have arranged to receive tablet Valcivir 1000 mg, but it will take a week to reach here. Kindly advise.

 

Dr. (prof.) Kumaresan Muthuvel
MD., MBBS., DIPLOMATE IN AMERICAN BOARD OF HAIR RESTORATION SURGERY
Cosmetology, Dermatology, Hair Transplant Surgeon

Hello,

Welcome to icliniq.com.

Acyclovir can be taken as 800 mg five times daily.

Usually, Acyclovir is a dispersible tablet. Place four tablets in a glass of water and then you can drink the water once the tablets dissolve. Repeat this five times daily for five days.

After a week, there is no point in taking the medications.

For more information consult a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist

 

Dear doctor,

Thanks for your prompt response. Actually, today is the eighth day that the eruptions appeared. I have attached today's photos for your perusal. Please advise me can I take the Acyclovir 200 mg as advised by you (800 mg five times a day) as already one week is over? Can I take bath? I have no fever, no fresh eruptions. I am working in the remotest part of the world. Can I use Acyclovir cream if I get one? Regards.

 

Dr. (prof.) Kumaresan Muthuvel
MD., MBBS., DIPLOMATE IN AMERICAN BOARD OF HAIR RESTORATION SURGERY
Cosmetology, Dermatology, Hair Transplant Surgeon

Hello,

Welcome to icliniq.com.

I have seen the images (attachment removed to protect patient identity).

You can still take the tablet for five days as instructed earlier. This will reduce the complications.

Your lesions are still looking active. So, it is better to take the medications. Acyclovir cream is of no use.

For more information consult a cosmetologist online --> https://www.icliniq.com/ask-a-doctor-online/cosmetologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Why do my lips get tender and swollen every two months?
Query: Hi doctor,I would like to give an insight into my problem, with started ending of last year. I noticed that I have some dry skin on my lower lip and a very small scab just underneath it. I ignored the same and thought it is due to winter. Five months back, I had a tender lower lip, which eventually ...  Read Full »
Dr. Rakesh Kumar Bahunuthula
Dermatologist

Answer: Hi, Welcome to icliniq.com. Your clinical image (attachment removed to protect patient identity) is more for folliculitis over the chin area with cheilitis over the lips. From your image, the lesions do not appear herpetic at present. The investigations also support the same. Also, the repeated use...  Read Full »
 
Post herpes attack, I am suffering from Bells's palsy. Please advise.
Query: Hello doctor, Post a severe attack of herpes on the left shoulder, left ear (in and out), chest, and back I am now suffering from Bell's palsy on the left side. Symptoms are as follows: Cannot raise left eyebrow. Cannot tighten left nostril. Cannot move lips (left side). Left eye constantly w...  Read Full »
Dr. Sudheer Ambekar
Neuro Surgeon

Answer: Hello, Welcome to icliniq.com. I suggest we do not start on steroids now as there is an active herpes infection which can flare up with steroids. Once it is six to eight weeks of Acyclovir therapy, we can start Dexamethasone 4 mg eighth hourly. However, you will have to consult your physician, di...  Read Full »
 
Is the OraQuick HIV home testing really accurate?
Query: Hello doctor,I am a male who had unprotected intercourse two days ago with a female who had tested negative on Oralquick two months ago. Turns out she has been quite active and I am debating on doing PEP. I can see her on Tuesday and she said will take another test but that will be 96 hours. I can s...  Read Full »
Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hello, Welcome to icliniq.com. Acyclovir has no effect on PEP (post-exposure prophylaxis). Yes, it would be wise to start PEP and later you can stop it. Oraquick is not reliable after two days of exposure. Hope it helps. For more information consult an HIV AIDS specialist online --> https://...  Read Full »
 
Please help with the wart-like growth on my foreskin.
Query: Hi doctor, I had wart-like growth on my foreskin. I consulted a doctor, who asked me to get a circumcision done. So I got the circumcision done. The biopsy result showed that they were viral warts (condyloma acuminatum), and the doctor gave me tablet Valtoval for a month. After going through the int...  Read Full »
Dr. Ashok Kumar Choudhary
Geriatrician

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. You are right in saying that genital warts are caused by HPV (human papillomavirus), and even the biopsy of the excised skin confirmed the same. Although there are some reports that Valtoval (Valacyclovir) has some eff...  Read Full »
 
For which infection is Zovirax suggested?
Query: Hello doctor, Two years back, I had fever and headache. From then I am having gait and muscle pains. After many tests, doctor suggested EBV test. Results are IgG positive and IgM came negative and then gave Zovirax 800. I am shocked as it is a tablet for HIV. Does my EBV report say that I have HIV...  Read Full »
Dr. Muhammad M. Hanif Md.
Cardiologist

Answer: Hello, Welcome to icliniq.com. Zovirax (Acyclovir) is actually a medicine for viral infection and your physician is on right lines. Do not worry about that. Not many benefits are seen with Zovirax in infectious mononucleosis (IM) caused by Epstein-Barr virus- EBV, but this is good if indicated. Yes,...  Read Full »
 
Can herpes cause feet neuropathy?
Query: Hello doctor, I have developed feet neuropathy, primarily the right foot from the past one year. The symptoms went away six months back but returned a month back (burning, tingling, etc). I suffer from high blood pressure and anxiety. The neurologists could not find the cause after all tests. I tes...  Read Full »
Dr. Aida Quka
Neurologist

Answer: Hello, Welcome to icliniq.com. It is less likely that your symptoms are related to herpes. Herpes infection does not usually lead to such a clinical situation. Besides, a positive test does not always indicate an active infection. The fact that your tests resulted in positive means that you have g...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Placenta Previa and Low-Lying Placenta
This article talks about a condition in pregnancy where the placenta lies lower than usual, known as placenta previa and ...Read more »
What Are the Alternatives to Wearing Glasses?
So, you have been told to wear glasses, but you do not want to wear them. What are the options available to you now? Thi ...Read more »
Smart Ways to Lose Weight
Following a strict diet and exercise routine can be a difficult task for many. This article will explain how you can sma ...Read more »
 
 

Also Read Answers From